MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501620 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
06/26/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 175cc mentor smooth round moderate profile saline breast prostheses.Post-operatively, the patient was diagnosed, via physical examination, with right breast implant rupture and right breast capsular contracture.As a result, the patient underwent bilateral breast implant removal surgery on (b)(6) 2024.Upon receipt and evaluation of the suspect medical device and the contralateral device, both were identified to be ruptured.This medwatch form is for the left breast prosthesis.
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: unspecified mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 31, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the sal smooth rnd diap 175cc breast implant.Leak testing was performed, according to mentor procedure, and it identified two tears on the posterior view, measuring both approximately 0.1 cm.In addition, no other leak sites were detected during the analysis.Microscopic examination was performed on the edges of the ruptures, and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.